Format

Send to:

Choose Destination
See comment in PubMed Commons below
Hinyokika Kiyo. 2008 Jun;54(6):423-6.

[Estramustine phosphate withdrawal syndrome in relapsed prostate cancer: two case reports].

[Article in Japanese]

Author information

  • 1Department of Urology, Showa General Hospital

Abstract

The decrease of the level of serum prostate specific antigen (PSA) after discontinuation of estramustine phosphate (EMP) has rarely been reported. We report 2 cases in whom EMP withdrawal syndrome was encountered. Case 1 was a 68-year-old man with a complaint of paresis of lower limbs. He was diagnosed with prostate cancer with multiple bone metastases. The serum PSA level was 9,300 ng/ml. He was treated with luteinizing hormone-releasing hormone agonist (LH-RHa) and bicalutamide (BCL). Six months later, EMP was started against PSA failure. During the 3-year treatment with EMP, PSA decreased to the nadir of 0.7 ng/ml and gradually increased to 14 ng/ml. After withdrawal of EMP, PSA decreased to 0.3 ng/ml (97.9% decline) and remained at this level for 4 months. Case 2 was a 61-year-old man who visited our hospital with gross hematuria. Transurethral bladder biopsy and transrectal prostate biopsy were performed. The diagnosis was moderately differentiated adenocarcinoma of the prostate that invaded to the bladder. Computed tomography (CT) showed a lymph node metastasis. He was treated with LH-RHa and BCL. The treatment was changed to EMP after PSA failure. EMP was withdrawn when PSA was 30 ng/ml. Then PSA decreased to less than 0.2 ng/ml (99% decline) and remained at this level for 9 months. We consider that in patients with EMP-resistant progression, EMP withdrawal syndrome should be checked.

PMID:
18634439
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Kyoto University Resarch Information Repository
    Loading ...
    Write to the Help Desk